Florida, 2019Tornado in Florida, November 5, 2019
November 5, 2019 · NWS MLB · 1 event in 1 county or zone
A strong thunderstorm produced a waterspout just offshore of Stuart Beach. As the storm moved inland the waterspout came onshore and became a short-lived, weak tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm produced a waterspout just offshore of Stuart Beach. As the storm moved inland the waterspout came onshore and became a short-lived, weak tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 5, 3:45 PM EST, 35 minutes earlier.
Area forecast discussion, Nov 5, 3:45 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
345 PM EST Tue Nov 5 2019
.DISCUSSION...
Tonight...Scattered showers and storms across the northern interior
late this afternoon will move eastward toward the Volusia and
Brevard coast into this evening. A few strong storm may develop with
frequent lightning, locally heavy rain and gusty winds. Lower
coverage of showers and any storms is expected across southern
sections where the airmass will be slightly drier. Developing
onshore flow near a weak trough across northern and central sections
will allow some isolated showers to move onshore along the immediate
coast overnight. Lows will be mainly in the lower 70s.
Wed...Low level onshore flow will increase from NE/ENE through the
day as high pressure builds toward the mid Atlantic coast on Wed
afternoon. Deeper moisture will move onshore as a weak frontal
boundary moves down toward central FL. Will continue near the blend
of guidance POPs in the 30-50 percent range, highest across nrn and
central coastal sections. Mid level temps will cool to -10 to -11 C
will allow for some robust afternoon convection in any areas that
see substantial surface heating. Will continue scattered showers and
isolated storms which will be most prevalent by afternoon. Highs
will range from the lower 80s Volusia coast to the mid 80s interior
and southern zones.
Thu-Fri...High pressure builds offshore of the Mid-Atlantic coast as
an amplifying mid-level trough shifts a cold front through the
southeastern United States. Warm and humid conditions will continue
ahead of this front into Thursday with rain chances remaining
relatively low around 20-30 percent and highs in mid 80s. As this
front moves through central Florida into Friday, rain chances will
increase to 40-50 percent and highs will range from the upper 70s to
low 80s from Orlando area northward to low to mid 80s farther south.
Sat-Mon...(Modified Previous Discussion) Initial troughing aloft
over the southeast U.S. quickly becomes zonal again into early next
week. Medium range models show the previous front poised to venture
back northward Sun and Mon with a low-level circulation along the
coast. Coastal locations will have the greatest shot at any precip
during this time, though for now will keep PoPs here at 20-30pct,
except 40pct southern Brevard/Treasure Coast for Sat. There will be
cooler/drier air behind this latest front. More seasonal
temperatures expected Sat at least a few degrees below climo in the
70s. Highs on Sun/Mon rebound back to normal in the M-U70s Volusia
coast and U70s/around 80 further southward and across the interior.
Cooler lows Sat night in the U50s northwest of I-4 and L60s for the
Volusia coast and further south across the interior. Closer toward
the Space/Treasure coasts mins will realize M-U60s and perhaps
around 70 to L70s across barrier islands. Sun/Mon nights lows more
mild and a few degrees warmer than Sat night.
&&
.AVIATION...Mostly VFR. Scattered showers and isolated storms will
continue to develop through late afternoon/early evening, mainly
across the interior counties and toward the Volusia and northern
Brevard coast as this activity moves slowly eastward. Tempo IFR/MVFR
conditions will occur with any of this convection before it
gradually weakens by midnight.
&&
.MARINE...
Tonight...E/SE flow around 10 knots will return to the southern
waters with a lighter and more variable wind flow across the north
near the old frontal boundary which by then will be just a residual
trough. Seas 3 ft nearshore and 4 ft offshore.
Wed...ENE/NE winds expected in the 10-15 knot range with seas 3-4 ft
near shore to around 4 ft offfshore.
Thu...Onshore winds will continue into Thursday, but will decrease
to 5-10 knots and eventually become S/SW over the northern waters
ahead of an approaching front. Seas will range from 3-5 feet.
Fri-Sun...Cold front moves through the waters Friday with N/NE winds
increasing up 15-20 knots behind this boundary into Friday night-
Saturday and combined wind wave/swell increasing seas up to 8-10
feet, potentially slightly higher offshore. As winds veer more
easterly into Sunday wind speeds and seas will rapidly decrease, but
lingering seas up to 6-7 feet over the Gulf Stream will keep boating
conditions poor to hazardous.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 81 70 83 / 40 50 20 20
MCO 71 86 70 86 / 30 50 10 20
MLB 72 85 73 85 / 20 50 20 20
VRB 71 84 73 85 / 20 40 30 20
LEE 71 84 69 86 / 30 40 10 20
SFB 71 85 70 86 / 30 50 20 20
ORL 72 86 71 86 / 30 50 10 20
FPR 70 85 73 85 / 20 40 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Volkmer/Weitlich/Negron
Rodriguez/Cristaldi
Hazardous weather outlook, Nov 5, 11:24 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1124 AM EST Tue Nov 5 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1124 AM EST Tue Nov 5 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms will develop this afternoon,
mainly after 2 pm across Lake, Volusia, Seminole, Orange, Osceola,
Okeechobee and Brevard counties. A few storms could become strong,
containing frequent lightning strikes, small hail and gusty winds up
to 50 mph.
.FLOOD IMPACT...
Storm motion will be slow and variable today, allowing any stronger
storms to produce locally heavy rainfall up to around 2 to 3 inches
in a short period of time. This may lead to minor flooding,
producing ponding of water on roadways and poor drainage areas,
especially over portions of Merritt Island and the Cape that
experienced heavy rainfall last night.
.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate Risk of rip
currents at the beaches of east central Florida today. Always swim
within sight of a lifeguard.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered thunderstorms are expected to develop this
afternoon and affect some of the inland lakes in Lake, Volusia,
Seminole, Osceola and Orange counties. Storm motion will generally
be slow and variable today. However, storms may shift more eastward
around 5 to 10 mph toward the Volusia and Brevard coasts, affecting
portions of the intracoastal and nearshore Atlantic waters, mainly
north of Sebastian Inlet. Gusty winds up to 40 knots and frequent
lightning strikes will be possible.
.WIND AND SEA IMPACT...
Small craft should exercise caution this afternoon over the offshore
Atlantic waters, beyond 20 miles, of Volusia and Brevard counties
for southeast winds of 15 knots and seas 5 to 6 feet.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered showers and isolated thunderstorms are expected
Wednesday afternoon. A few storms may contain strong wind gusts.
A cold front is forecast to sweep across the area Friday afternoon
and Friday night. Strong north winds 20 knots and gusty behind
the front will build seas rapidly above 7 feet by Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Kelly/Weitlich
Tornado, Martin
- When
- November 5, 4:20 PM EST to 4:23 PM EST
- Where
- Martin County, 1.93 mi ENE of Waveland to 1.67 mi ENE of Waveland
- Rating
- EF0
- Path length
- 0.26 mi
- Path width
- 10 yd
- Reported by
- County Official
- Coordinates
- 27.214, -80.173
Martin County Beach Patrol reported a waterspout offshore of Stuart Beach at 1620 LST. The beach was evacuated as the waterspout came onshore and became a short-lived tornado. Numerous reports were received from trained spotters and the public as the waterspout moved slightly inland. After moving onshore, a trained spotter relayed that the spout dissipated quickly near the Hutchinson Island Marriott at 1623 LST. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in South Dakota, November 5 to 6, 20191 death · 7 injured · $3,000 · 14 events
- Winter Weather in Montana, November 5 to 6, 20191 death · 14 events
- Strong Wind in Florida, November 5, 20191 death · 1 event
- Winter Weather in Minnesota, November 5 to 6, 20193 injured · 8 events
- Winter Weather in Michigan, November 5, 20194 events
- Drought in Texas, November 5 to 18, 20193 events
- Ice Storm and Winter Storm in Alaska, November 5 to 6, 20193 events
- Drought in Oklahoma, November 5 to 30, 20191 event
- Drought in Hawaii, November 5 to 30, 20191 event
- Waterspout in South Atlantic Coastal Waters, November 5, 20191 event
- Waterspout in South Atlantic Coastal Waters, November 5, 20191 event
- Winter Weather in Montana, November 5, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 859389.